2007 issue 2

Back

Volume 16, issue 2

Case report

Orolingual Quincke's angioedema during thrombolysis in acute ischemic stroke - case report

Małgorzata Wiszniewska1, Hanna Szmaglińska1
1. Oddział Neurologii Szpitala Specjalistycznego im. St. Staszica w Pile
Postępy Psychiatrii i Neurologii 2007; 16 (2): 165-167
Keywords: orolingual angioedema, ischemic stroke, thrombolysis

Abstract

Background. Orolingual Quincke's angioedema is an infrequent complication that can occur during thrombolysis with alteplase in ischemic stroke patients. In most patients, orolingual angioedema is mild and transitory, and only seldom its course is severe and potentially life-threatening. Alteplase-associated angioedema occurs most often in stroke patients previously treated with angiotensin-conv erting-enzyme inhibitors (ACEi).

Case report. The authors describe a patient with acute ischemic stroke treated with alteplase and ACEi simultaneously, who developed orolingual angioedema immediately following the infusion. His oedema disappeared after treatment with hydrocortisone and an antihistaminic drug.

Commentary. Quincke's oedema is a complication that requires treatment in every case, since its either spontaneous abatement or aggravation can never be predicted.

Address for correspondence:
Dr Małgorzata Wiszniewska
Oddział Neurologii Szpitala Specjalistycznego im. St. Staszica
ul. Rydygiera 1, 64-920 Piła
e-mail: mpwisz@pi.onet.pl